MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. MEGASOFT STD CONN CABLE 4.4M; MEGA SOFT STANDARD CABLE 4.4M (14-4")

MEGADYNE MEDICAL PRODUCTS, INC. MEGASOFT STD CONN CABLE 4.4M; MEGA SOFT STANDARD CABLE 4.4M (14-4")
Model Number M2K02
Medical Device Problem Codes Arcing of Electrodes (2289); Human-Device Interface Problem (2949); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Burn(s) (1757); Partial thickness (Second Degree) Burn (2694)
Date of Event 02/01/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a resection of subcutaneous cell tissue tumor in the posterior neck the patient was in the face down position with oxygen cannula and face mask.The procedure began and the elective pencil generated a spark, which is why another pencil was requested, which when activated generated a flame of fire on the patient, causing a burn on the skin of the right cheekbone of the patient.The face, behind the ear and the hair.The personnel control the fire and finish the procedure with another medtronic electro pencil and the valleylab console.The surgery was delayed 20 minutes.The flames were extinguished, the patient was cleaned and the procedure was finished with a valleylab console and an electro pen from medtronic.
 
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Lot number was received and dhr is pending review.When the review is completed, a supplemental medwatch will be sent with a summary of the evaluation.Photo images were received and are pending review.When the review is completed, a supplemental medwatch will be sent with a summary of the evaluation.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: could you please confirm what is the severity of the burn? (please see degrees of burns below and choose one).First degree burns are minor burns on the first layer of skin.The skin looks dry, redness, and may be swelling; no penetration or blisters.Second degree burn looks wet or moist.The burn site appears red, blistered, and may be swollen and painful.Third degree burn the burn site looks deep, whitening or blackened and charred.What medical intervention was used to treat the burn? (such as salve or stitches) besides the burn, did the patient experience any adverse consequence due to the issue? are there any anticipated long-term effects from the burn or injury? what is the current status of the affected (patient or user)? was there any change to the procedure or post-op patient care as a result of the delay to the procedure? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 3/14/2023.Additional information was requested, and the following was obtained: could you confirm the severity of the burn? (see degrees of burns below and choose one) second degree burn as reported by the manager of wards.First degree burns are minor burns to the first layer of the skin.Skin looks dry, red, and may be swollen; no penetration or blisters.The second degree burn looks moist or wet.The burn site appears red, blistered and may be swollen and painful.Third degree burn the burn site looks deep, blanching or blackened and charred.What medical intervention was used to treat the burn? (such as ointment or stitches).Unknown treatment with plastic surgeon.In addition to the burn, did the patient experience any adverse consequences due to the problem? don't know.Are there any anticipated long-term effects of the burn or injury? don't know.What is the current status of the affected person (patient or user)? don't know.On the recommendation of my leaders, it was not prudent to ask questions about the patient's health state.Were there any changes in the procedure or in the patient's postoperative care as a result of the delay in the procedure? yes, protocols for similar surgeries are now taken into account where there is an oxygen cannula in a sedated patient.A manufacturing record evaluation was performed for the finished device lot number 208868, and no non-conformances were identified.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: is the megadyne pad currently being used in the facility.If no, why not? are there any photos of the burn that you could share with us in regards to the burn? if yes, please send to (b)(6).How long did the surgical procedure last? how was the patient positioned? how was the room set up to include patient set up and where was the pad in relation to the patient? was there anything between patient and the pad? was the pad rinsed and let dry before it on this surgical procedure? how was pad cleaned? does the surgeon believe there is there an alleged deficiency to the pad or the ethicon products that led to patient burn and if so why? was there any patient warming blankets used? if yes what warming blankets were used? what brand of warming blanket was used? is it possible the patient was in contact with a metal portion of the or table? what power levels was generator set to? was a warming device used and if so brand and location? were there liquids used in prep? was urine or other fluids detected in the field after surgery? what other devices were used in this procedure? which device activated that induced the fire and what part of the body was it activated on? please list the sequences of events and how it all happened.Additional information was received and is pending language translation request.When the language translation request is completed a supplemental medwatch will be sent with the additional information.
 
Additional Manufacturer Narrative
Pc-(b)(4).Photo analysis: this is an analysis of a set of images submitted for evaluation.Image 1: the image provided by the customer shows a megadyne cable with no apparent damage.Image 2: the image provided by the customer shows a label where the lot could be seen as 208868.The event described could not be confirmed as no detectable damage could be observed.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be observed during the photo analysis.Because the instrument was not returned our evaluation is limited.Additional information was requested, and the following was obtained: is the megadyne platform currently being used at the facility? yes if not, why not? na is there a photo of the burn that you can share with us regarding the burn? no if yes, please send it to productcomplaint1@its.Jnj.Com how long did the surgical procedure last? 1 hour how was the patient positioned? face down how was the room set up to include the patient and where was the pad in relation to the patient? megasoft on the mat of the stretcher, bed sheet, patient lying on the face down with head on the pillow was there something between the patient and the pad? yes, bed sheet with a simple double was the pad rinsed and allowed to dry prior to this surgical procedure? yes how was the pad cleaned? it was cleaned with the way that the clinic clean all the surfaces, in according of clinic protocol does the surgeon believe that there is a suspected deficiency in the pad or ethicon products that caused patient burns, and if so, why? the doctor was not contacted was a patient warming blanket used? no if yes, what warming blankets were used? na what brand of heating blanket was used?na could the patient have been in contact with a metal portion of the operating room table? no what power levels was generator set to? 25 cut and coagulation was a heating device used and, if so, the brand and location? no were liquids used in the preparation? no was urine or other fluids detected in the field after surgery? no what other devices were used in this procedure? na what activated device induced the fire and in what part of the body was it activated? pencil generated the flame, it was activated in the back part of the neck please list the sequences of events and how it all happened.1.Electro pencil was activated and it was see a spark 2.Change the electro pencil 3.The new electro pencil is activated on the neck an the flame was generated 4.The hair, right ear and right cheekhenk was burned 5.It was reported that the patient required plastic surgery in subsequent days.

Brand Name
MEGASOFT STD CONN CABLE 4.4M
Common Device Name
MEGA SOFT STANDARD CABLE 4.4M (14-4")
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
4545 creek road
cincinnati OH 45242
Manufacturer (Section G)
MEGADYNE MEDICAL PRODUCTS, INC.
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key16375233
Report Number1721194-2023-00042
Device Sequence Number12610134
Product Code GEI
UDI-Device Identifier10614559105184
UDI-Public10614559105184
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K133726
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM2K02
Device Catalogue NumberM2K02
Device Lot Number208868
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/01/2023
Supplement Date Received by Manufacturer02/21/2023
03/14/2023
Initial Report FDA Received Date02/14/2023
Supplement Report FDA Received Date03/14/2023
03/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/12/2020
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexFemale